MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME 10 ADVANCED; EMBOLIZATION COIL
Model Number 7110-0728-1
Medical Device Problem Codes Detachment Of Device Component (1104); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The coil remains implanted; however, the pusher wire was returned for evaluation.The v-grip used for the procedure was not returned.The pusher wire had an open circuit.Destructive analysis on the black pet covering the heater coil was intact with no evidence of thermal damage, and both distal lead wires were broken from the solder joints.The severed monofilament was stretched and necked down, and rebounded back proximally into the pusher body coil, which is indicative of the monofilament having exceeded the filament thread maximum tensile specification.This likely lead to the break and resulting in force exerted to retract the coil system.Results of the product evaluation demonstrated a broken connector, which would have prevented detachment of the implant coil from the pusher due to the presence of an open circuit; however, it is unknown how or when the damage to the connector occurred.The v-grip used for the case was not returned; therefore, analysis of the v-grip and functional testing could not be performed.Based on the reported procedure details and the product evaluation, the complaints of coil non-detachment and coil break can be confirmed; however, the root cause of the non-detachment cannot be determined.
 
Event or Problem Description
It was reported that after positioning an embolization coil in an aneurysm, the coil would not detach.Multiple attempts were made to detach the coil, without success.During removal, the coil detached in the microcatheter.The coil was pushed back into the aneurysm without incident.There was no reported patient injury.

Brand Name
HYDROFRAME 10 ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6492474
Report Number2032493-2017-00089
Device Sequence Number1268454
Product Code HCG
UDI-Device Identifier00812636020341
UDI-Public(01)00812636020341(11)151102(17)201102(10)151102F1
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K103758
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/02/2020
Device Model Number7110-0728-1
Device Lot Number151102F1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2017
Initial Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1